Volume 4, Issue 4 (Winter 2011)                   IJT 2011, 4(4): 362-366 | Back to browse issues page

XML Persian Abstract Print


Download citation:
BibTeX | RIS | EndNote | Medlars | ProCite | Reference Manager | RefWorks
Send citation to:

Ayatollahi V, Behdad S, Oliwiaie H, Hajiesmaili M R, Dehghan M, Mehrpour O. Characteristic features of patients hospitalized with Narcotic poisoning in Yazd, Iran. IJT. 2011; 4 (4) :362-366
URL: http://ijt.arakmu.ac.ir/article-1-45-en.html
Shahid Sadoughi Hospital, Shahid Sadoughi University of Medical Sciences and Health Services, Yazd, Iran , Hajiesmaeili@ssu.ac.ir
Abstract:   (13309 Views)
Background: Narcotic abuse by people accounts for major problems for developing countries such as Iran. Acute narcotic poisoning is one of the major mortality causes in these patients. The present study was designed to assess the clinical signs and symptoms of patients with narcotic poisoning at hospitals of Yazd.
Methods: In this study, 500 patients with narcotic poisoning were assessed from November 2007 to September 2010. Data were obtained from the patients’ files and the statistical analysis was carried out by SPSS version. 16.
Results: Men presented greater signs and symptoms of narcotic poisoning. Of all patients, 39% aged between 20 and 29 and 14.2% aged between 30 and 39. The greatest narcotic usage was reported for methadone (39%) and opium (22.4%), respectively. Respiratory depression was seen in 47.4% of the patients and 15.2% of them needed intubation and mechanical ventilation. Intubation rates were higher in poisoning with heroin (31.6%) and methadone (33.3%), respectively. Among our patients, 8.4% had seizure which was mostly seen in tramadol (28.4%) and heroin (13.7%) users, respectively. Sever decreased consciousness was seen in 25.4% of the patients and poisoning with heroin (40%) and methadone (33.3%) had the highest frequencies in this regard. In this study, mortality rate was 1.4%. Conclusion: Poisoning symptoms and complications such as respiratory depression, mechanical ventilation, seizure, and CNS depression were prevalent. Proper management of such cases of poisoning can decrease the incidence of complications and mortality rate
Full-Text [PDF 208 kb]   (1805 Downloads)    
Type of Study: Research | Subject: General

Add your comments about this article : Your username or Email:
CAPTCHA code

Send email to the article author


© 2019 All Rights Reserved | Iranian Journal of Toxicology

Designed & Developed by : Yektaweb